Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 12, 2008, 2:50 PM CDT for Richland County, Wisconsin. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 12, 2008, 7:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:51 PM CDT | FLOOD | 2 Nw Lone Rock, WI | LOTS OF RUN OFF. DITCHES FILLING UP QUICK. |
| Jun 12, 4:00 PM CDT | FLASH FLOOD | 4 Ese Richland Center, WI | WATER OVER ROAD ON HIGHWAY 58 ABOUT 4 MILES FROM HIGHWAY 14. |
| Jun 12, 4:09 PM CDT | FLASH FLOOD | 5 S Richland Center, WI | WATER OVER COUNTY ROADS O AND OO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 121953
FFWARX
WIC103-122245-
/O.NEW.KARX.FF.W.0020.080612T1950Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITY OF RICHLAND CENTER...
* UNTIL 545 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WAS MOVING INTO THE AREA AND 1 TO 3 INCHES WILL
FALL OVER THE REMAINDER OF THE AFTERNOON. THIS WILL CAUSE
FLOODING...ESPECIALLY IN STEEP TERRAIN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
GERMANTOWN...BUNKER HILL...
HUB CITY...KEYESVILLE...BEAR VALLEY...
YUBA...CAZENOVIA...BOSSTOWN...BOAZ AND BLOOM CITY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4318 9067 4355 9067 4356 9019 4317 9019
TIME...MOT...LOC 1950Z 180DEG 0KT 4323 9040
$$
BAUMGARDT5 follow-up statements
000
WGUS73 KARX 122101
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT THU JUN 12 2008
WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
354 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
RICHLAND COUNTY...
AT 351 PM CDT...THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA AND
PRODUCE HEAVY RAINFALL. IT APPEARS THE GREATEST THREAT FOR
WIDESPREAD FLOODING WILL BE SOUTHEAST RICHLAND COUNTY. THIS AREA
WOULD MAINLY BE SOUTHEAST OF A LINE FROM WESTPORT...TO RICHLAND
CENTER...TO GERMANTOWN. IN THAT AREA...RADAR ESTIMATES OF 2 TO 3
INCHES ARE NOTED BY FORECASTERS.
LAW ENFORCEMENT REPORTED DITCHES FILLED WITH WATER AROUND 345 PM
NEAR LONE ROCK.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4318 9067 4355 9067 4356 9019 4317 9019
TIME...MOT...LOC 2054Z 180DEG 0KT 4323 9040
$$
BAUMGARDT000
WGUS73 KARX 122114
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT THU JUN 12 2008
WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
411 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...
AT 408 PM CDT...AMATEUR RADIO OPERATORS REPORTED FLOODING OVER ROADS
O AND OO...ABOUT 5 MILES SOUTH OF RICHLAND CENTER. WATER IS ALSO
OVER HIGHWAY 58...ABOUT 4 MILES FROM HIGHWAY 14.
RADAR INDICATES THAT RAINFALL SHOULD BEGIN TO TAPER OFF THROUGH 515
PM. HOWEVER...IT APPEARS THE GREATEST THREAT FOR WIDESPREAD FLOODING
WILL BE SOUTHEAST RICHLAND COUNTY. THIS AREA WOULD MAINLY BE
SOUTHEAST OF A LINE FROM WESTPORT...TO RICHLAND CENTER...TO
GERMANTOWN. IN THAT AREA...RADAR ESTIMATES OF 2 TO 3 INCHES ARE
NOTED BY FORECASTERS.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2111Z 180DEG 0KT 4323 9040
$$
BAUMGARDT000
WGUS73 KARX 122211
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT THU JUN 12 2008
WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
505 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...
AT 501 PM CDT...RADAR RAINFALL ESTIMATES SUGGESTED THE WORST AREA OF
FLOODING WOULD BE IN EXTREME SOUTHEASTERN RICHLAND COUNTY NEAR THE
GOTHAM AND LONE ROCK AREAS. LAW ENFORCEMENT REPORTS THAT SPORATIC
ROADS IN THE COUNTY HAVE WATER OVER THEM.
FLOODING IS LIKELY ON PINE CREEK...BEAR CREEK...LITTLE BEAR...AND
WILLOW CREEK. IF YOU LIVE NEAR THESE CREEKS...YOU MAY HAVE TO
EVACUATE. MONITOR WATER LEVELS AND SEEK HIGHER GROUND IF NEEDED.
WITH LESSER RAINFALL EXPECTED THROUGH THE EVENING...THIS FLASH FLOOD
WARNING MAY BE ALLOWED TO EXPIRE AT 545 PM WITHOUT BEING EXTENDED.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.
EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.
LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2205Z 180DEG 0KT 4323 9040
$$
BAUMGARDT000
WGUS53 KARX 122240
FFWARX
WIC103-130045-
/O.EXT.KARX.FF.W.0020.000000T0000Z-080613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
THIS INCLUDES THE CITY OF RICHLAND CENTER...
* UNTIL 745 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WILL BE MOVING INTO THE WARNED AREA IN THE NEXT
SEVERAL HOURS. FLASH FLOODING HAD BEEN REPORTED NORTHWEST OF LONE
ROCK...AND WHILE HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS...
FLASH FLOODING CONTINUES TO THREATEN THESE AREAS.
COUNTY OFFICIALS HAD REPORTED SEVERAL ROADS IN THE SOUTHEAST PORTION
OF THE COUNTY OVERTOPPED BY WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GERMANTOWN...TWIN BLUFFS...BUNKER HILL...BUCK CREEK...
KEYESVILLE...BEAR VALLEY...BASSWOOD...EAGLE CAVE...EXCELSIOR...
SEXTONVILLE...NEPTUNE...LOYD...ITHACA...CAZENOVIA AND BOAZ.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2235Z 180DEG 0KT 4323 9040
$$
BROOKS000
WGUS73 KARX 130008
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT THU JUN 12 2008
WIC103-130045-
/O.CON.KARX.FF.W.0020.000000T0000Z-080613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
708 PM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...
AT 703 PM CDT...COUNTY OFFICIALS REPORTED FLASH FLOODING IN THE LONE
ROCK AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE SOUTHEASTERN PART OF THE COUNTY...THEREFORE TO FLASH FLOODING
WILL REMAIN A THREAT.
THE MAIN AREAS TO BE AFFECTED BY FLOODING WILL BE ACROSS THE EXTREME
SOUTHEASTERN PORTION OF RICHLAND COUNTY...IN THE LONE ROCK AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
4321 9036 4319 9043 4321 9048 4321 9055
4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 0004Z 180DEG 0KT 4323 9040
$$
BROOKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:30 AM CDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 12, 4:30 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
430 AM CDT THU JUN 12 2008
.SHORT TERM...TODAY THROUGH SATURDAY
AT 4 AM...A COLD FRONT WAS LOCATED ACROSS THE EASTERN DAKOTAS.
THE DOPPLER RADARS CONTINUED TO SHOW A BROAD AREA OF RAIN AND
SCATTERED THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND WESTERN WISCONSIN. THE INFRARED CLOUD TOPS HAVE BEEN
GRADUALLY WARMING ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA
EARLY THIS MORNING. THIS IS A RESULT IN THE DECREASE OF THUNDERSTORM
ACTIVITY. HOWEVER THERE CONTINUES TO BE 35 TO 45 DBZ ECHOS MAINLY
BELOW THE FREEZING LEVEL. AS A RESULT...THIS EVENT HAS
TRANSITIONED CURRENTLY TO A HEAVY RAIN EVENT. MORE ON THIS CAN BE
FOUND IN THE HYDROLOGIC PART OF THIS AREA FORECAST DISCUSSION.
THE MAIN OTHER QUESTION TODAY AND THIS EVENING IS WHETHER THE
CURRENT PRECIPITATION WILL MOVE EAST OF THE AREA...THUS ALLOWING
THE POSSIBILITY THAT WE MAY SEE SOME RECOVERY LATE THIS MORNING
AND AFTERNOON. BOTH THE 12.00Z EASTARW4 AND EASTNMM4 AND THE
12.06Z NAM/WRF ARE HINTING THAT THIS POSSIBILITY MAY OCCUR AND
THERE WILL BE SOME REDEVELOPMENT THIS AFTERNOON. THE 12.06Z
NAM/WRF MEAN LAYER CAPE CLIMBS INTO THE 1500 TO 2500 J/KG RANGE BY
21Z THIS AFTERNOON. AT THE SAME TIME THE 0-6 KM CAPES WILL BE IN
THE EXCESS OF 50 KNOTS. THIS WILL BE SUFFICIENT FOR THE
DEVELOPMENT OF SUPERCELLS. THE GREATEST SEVERE WEATHER THREAT
LOOKS TO BE ACROSS EAST OF A WISCONSIN RAPIDS TO OELWEIN IOWA
LINE. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KN STORM RELATIVE
HELICITIES SUGGESTS THAT THERE COULD BE SOME TORNADO POTENTIAL.
IN ADDITION...THERE WILL BE A WIND AND HAIL THREAT. AGAIN THIS
HIGHLY DEPENDENT UPON WHETHER WE ARE ABLE TO BUILD SOME
INSTABILITY.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
THE 12.00Z MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT THAT AN
UPPER LEVEL RIDGE WILL BE LOCATED ACROSS THE WESTERN UNITED STATES
AND UPPER LEVEL TROUGH ACROSS THE EASTERN UNITED STATES THROUGH
MUCH OF THIS FORECAST PERIOD. THE MODELS ARE INDICATING THAT
SEVERAL WAVES WILL BE MOVING SOUTHEAST INTO THE REGION. THE MODELS
ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL SEE A CHANCE OF
PRECIPITATION FROM SATURDAY NIGHT THROUGH SUNDAY...AND THEN THE
MODELS DIFFER ON WHETHER WE WILL SEE ANY PRECIPITATION. THE ECMWF
HAS THE AREA DRY EARLY NEXT WEEK. MEANWHILE THE GFS HAS
PRECIPITATION CHANCES ON MONDAY...AND FROM TUESDAY NIGHT INTO
WEDNESDAY. AS ALWAYS THE TIMING AND PLACEMENT OF SHORT WAVES IN
THIS TYPE OF FLOW IS NOT USUALLY HANDLED THAT WELL BY THE
MODELS...SO I WILL PASS ANY CHANGES ONTO THE DAY SHIFT.
&&
.AVIATION...TODAY AND TONIGHT
LARGE AREA OF STRATIFORM RAIN OCCURRING OVER THE REGION THIS MORNING
AHEAD OF THE SYNOPTIC COLD FRONT. MVFR CEILINGS PREVAIL IN THIS AREA
OF RAIN WITH MAINLY VFR VISIBILITIES. COULD BE SOME OCCASIONAL MVFR
VISIBILITIES IN THE AREAS OF HEAVIER RAIN. THIS AREA OF RAIN AND
MVFR/VFR CONDITIONS EXPECTED TO PERSIST AT BOTH TAF SITES FOR A
WHILE THIS MORNING WITH THE EASTARW4 SHOWING THE RAIN PUSHING TO THE
EAST BY 15Z. THE SYNOPTIC SCALE COLD FRONT DOES NOT LOOK LIKE IT
WILL PUSH THROUGH THE TAF SITES UNTIL MID TO LATE AFTERNOON. ANOTHER
NARROW LINE OF SHOWERS COULD ACCOMPANY THE PASSAGE OF THE FRONT WITH
MVFR CEILINGS POSSIBLE. NOT MUCH OF A WIND SHIFT WILL OCCUR WITH THE
PASSAGE OF THE COLD FRONT GOING FROM SOUTH TO SOUTHWEST. VFR
CONDITIONS EXPECTED AFTER THE PASSAGE OF THE FRONT.
&&
.HYDROLOGY...TODAY AND TONIGHT
LAPS 12.07Z SHOWING WARM CLOUD DEPTHS JUST OVER 4 KM ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE 12.06Z RUC SHOWS THAT
THESE WARM CLOUD LAYER DEPTHS AND STRONGEST 850 MB MOISTURE
TRANSPORT WILL MOVE EAST INTO WESTERN WISCONSIN EARLY THIS
MORNING. IN ADDITION MOST OF THE HIGHER RETURNS ARE BELOW THE
FREEZING LEVEL. AS A RESULT...IT LOOKS LIKE WE HAVE TRANSITIONED
MORE TO A HEAVY RAIN EVENT. WITH THE MODELS IN A GOOD AGREEMENT
THAT THE HEAVIEST PRECIPITATION WILL END GENERALLY WEST OF AN
OSSEO WISCONSIN TO NEW HAMPTON IOWA LINE...I HAVE MOVED UP THE END
TIME OF THE FLASH FLOOD WATCH TO 1 PM THIS AFTERNOON. UP TO AN
INCH OF ADDITIONAL RAIN LOOKS POSSIBLE ACROSS DODGE AND MOWER IN
SOUTHEAST MINNESOTA...AND MITCHELL AND FLOYD COUNTIES IN NORTHEAST
IOWA. ONE TO TWO INCHES OF ADDITIONAL RAIN WILL BE POSSIBLE ACROSS
THE REMAINDER OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. MEANWHILE
WESTERN WISCONSIN MAY SEE BETWEEN 1 AND 4 INCHES THROUGH THIS EVENING.
THE GREATEST TOTALS LOOK TO BE ACROSS SOUTHWEST WISCONSIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ032-
WIZ033.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029-WIZ034-
WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ079-
MNZ086-MNZ087-MNZ088-MNZ094-MNZ095.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ096.
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ008-
IAZ009-IAZ018-IAZ019.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ010-IAZ011-IAZ029-
IAZ030.
&&
SHORT AND LONG TERM - BOYNE
AVIATION - 04
HYDROLOGY - BOYNEHazardous weather outlook, Jun 12, 5:45 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 545 AM CDT THU JUN 12 2008 IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-033-131100- BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- TREMPEALEAU-WABASHA-WINONA- 545 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL LIKELY OCCUR BEFORE 1 PM. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...HOWEVER...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN INCH WEST OF A MANTORVILLE MINNESOTA TO CHARLES CITY IOWA LINE...AND 1 TO 2 INCHES ACROSS THE REMAINDER OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND PARTS OF WEST CENTRAL WISCONSIN. WITH GROUNDS ALREADY SATURATED AND RIVER LEVELS HIGH...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AND FURTHER RIVER FLOODING. A FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. HOWEVER...RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-MNZ096-WIZ017-029-034-041>044-053>055-061-131100- ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-VERNON-WINNESHIEK- 545 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. IF ENOUGH INSTABILITY DEVELOPS THIS AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE LOW LEVEL WINDS LOOK TO BE FAVORABLE FOR THE POSSIBLE DEVELOPMENT OF A FEW TORNADOES SOUTHEAST OF AN OELWEIN IOWA TO NECEDAH WISCONSIN LINE. IN ADDITION TO THE TORNADO THREAT...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. THE GREATEST LIKELIHOOD OF SEVERE WEATHER WILL BE FROM 2 PM THROUGH 8 PM. RAINFALL AMOUNTS THROUGH THIS EVENING WILL BE IN THE 1 TO 4 INCH RANGE. WITH GROUNDS ALREADY SATURATED AND RIVER LEVELS HIGH...ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AND FURTHER RIVER FLOODING. A FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM THIS AFTERNOON. IN ADDITION...RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, Jun 12, 1:51 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 4 N DICKEYVILLE 42.68N 90.59W
06/12/2008 GRANT WI EMERGENCY MNGR
SILO TOP BLOWN OFF AND BARN OR SHED BLOWN DOWN ALONG
COUNTY ROAD O NORTH OF DICKEYVILLE. WATER WAS OVER
FLOWING OVER SOME NEARBY ROADS.
&&
SHEALocal storm report, Jun 12, 2:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 5 N DICKEYVILLE 42.70N 90.59W
06/12/2008 GRANT WI EMERGENCY MNGR
WATER OVER COUNTY ROADS O AND B.
0212 PM FLASH FLOOD TENNYSON 42.69N 90.69W
06/12/2008 GRANT WI EMERGENCY MNGR
SOME STREETS GETTING FLOODED.
&&
SHEALocal storm report, Jun 12, 2:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 5 ENE POTOSI 42.72N 90.62W
06/12/2008 GRANT WI EMERGENCY MNGR
LOTS OF REPORTS OF FLOODING COMING INTO 911 CENTER.
&&
SHEALocal storm report, Jun 12, 2:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST 4 N PLATTEVILLE 42.79N 90.48W
06/12/2008 E60 MPH GRANT WI TRAINED SPOTTER
ALSO DRIVING RAINS.
&&
SHEALocal storm report, Jun 12, 2:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 N PLATTEVILLE 42.79N 90.48W
06/12/2008 GRANT WI TRAINED SPOTTER
SPOTTER WAS BLOWN OFF COUNTY ROAD D FROM STRONG WINDS.
&&
SHEALocal storm report, Jun 12, 2:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD POTOSI 42.69N 90.71W
06/12/2008 GRANT WI EMERGENCY MNGR
HIGHWAYS 61 AND 81 CLOSED. REPORTS OF LP TANKS FLOATING
AND RESCUES NEEDED.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:22 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 38 min |
| Jun 12, 1:36 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 12, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 46 min |
| Jun 12, 2:26 PM CDT | Tornado Warning | ARX | Grant | 15 min |
| Jun 12, 3:06 PM CDT | Flash Flood Warning | ARX | Adams, Juneau | 4 hr |
| Jun 12, 3:19 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 26 min |
| Jun 12, 4:19 PM CDT | Flash Flood Warning | ARX | Grant | 5 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.